Alert archive / South Dakota / Freeze Warnings in 2014

Freeze Warning 3, NWS Sioux Falls, SD

October 3, 20144 states

NWS Sioux Falls, SD issued this freeze warning at Oct 3, 2014, 3:57 AM CDT for 4 states. It took effect at Oct 4, 2014, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2014, 3:57 AM CDT (08:57 UTC)
In effect from
Oct 4, 2014, 2:00 AM CDT
Expired
Oct 4, 2014, 9:00 AM CDT
In force
7 hr
Issued by
NWS Sioux Falls, SD
All 40 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 30 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1819 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

213 
WWUS73 KFSD 030857
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
357 AM CDT FRI OCT 3 2014

.WINDY CONDITIONS ARE EXPECTED THROUGH THE DAYTIME HOURS OF
FRIDAY. SUSTAINED NORTHWEST WINDS BETWEEN 25 AND 35 MPH ARE LIKELY
WITH GUSTS TO 45 MPH AT TIMES. WINDS WILL SUBSIDE ALLOWING
TEMPERATURES TO QUICKLY FALL OVERNIGHT. SUB FREEZING TEMPERATURES
ARE ANTICIPATED SATURDAY MORNING AND A LIGHT FREEZE WILL BE
POSSIBLE.

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-040000-
/O.NEW.KFSD.FZ.W.0003.141004T0700Z-141004T1400Z/
/O.CON.KFSD.WI.Y.0016.141003T1500Z-141004T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
357 AM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. 

* TIMING...WIND SPEEDS WILL QUICKLY INCREASE BY MID-MORNING...
  AND PEAK DURING THE AFTERNOON HOURS. WINDS WILL SLOWLY 
  DIMINISH BY EARLY FRIDAY EVENING. 

* WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 25 TO 35 MPH ARE
  EXPECTED WITH OCCASIONAL GUSTS TO 45 MPH. TEMPERATURES AFTER
  MIDNIGHT ARE EXPECTED TO FALL BETWEEN 27 AND 32 DEGREES FOR A
  FEW HOURS PRIOR TO DAYBREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN TO PREVENT
DAMAGE.  

&&

$$

MNZ071-072-080-081-090-040000-
/O.CON.KFSD.WI.Y.0016.141003T1500Z-141004T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
JACKSON...LAKEFIELD
357 AM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* TIMING...WIND SPEEDS WILL QUICKLY INCREASE BY MID-MORNING...
  AND PEAK DURING THE AFTERNOON HOURS. WINDS WILL SLOWLY 
  DIMINISH BY EARLY FRIDAY EVENING. 

* WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO AROUND 45 MPH WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

DUX
5 follow-up statements
864 
WWUS73 KFSD 031605
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 AM CDT FRI OCT 3 2014

.WINDY CONDITIONS ARE EXPECTED THROUGH THE DAYTIME HOURS OF
FRIDAY. SUSTAINED NORTHWEST WINDS BETWEEN 25 AND 35 MPH ARE
LIKELY WITH GUSTS TO 45 MPH AT TIMES. WINDS WILL SUBSIDE ALLOWING
TEMPERATURES TO QUICKLY FALL OVERNIGHT. SUB FREEZING TEMPERATURES
ARE ANTICIPATED SATURDAY MORNING AND A LIGHT FREEZE WILL BE
POSSIBLE.

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-040015-
/O.CON.KFSD.FZ.W.0003.141004T0700Z-141004T1400Z/
/O.CON.KFSD.WI.Y.0016.000000T0000Z-141004T0000Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1105 AM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* TIMING...WIND SPEEDS WILL CONTINUE TO REMAIN STRONG THROUGH THE
  AFTERNOON...THEN SLOWLY DIMINISH BY EARLY EVENING.

* WEATHER CONDITIONS...NORTHWEST WINDS OF 25 TO 35 MPH ARE
  EXPECTED WITH OCCASIONAL GUSTS TO 45 MPH. TEMPERATURES AFTER
  MIDNIGHT ARE EXPECTED TO FALL BETWEEN 27 AND 32 DEGREES FOR A
  FEW HOURS PRIOR TO DAYBREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION IF PRECAUTIONS ARE NOT TAKEN TO PREVENT
DAMAGE.

&&

$$

MNZ071-072-080-081-090-040000-
/O.CON.KFSD.WI.Y.0016.000000T0000Z-141004T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
JACKSON...LAKEFIELD
1105 AM CDT FRI OCT 3 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...WIND SPEEDS WILL CONTINUE TO REMAIN STRONG THROUGH THE
  AFTERNOON...THEN SLOWLY DIMINISH BY EARLY EVENING.

* WEATHER CONDITIONS...NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH 
  GUSTS TO AROUND 45 MPH WILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
096 
WWUS73 KFSD 032358
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
658 PM CDT FRI OCT 3 2014


IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-040800-
/O.EXP.KFSD.WI.Y.0016.000000T0000Z-141004T0000Z/
/O.CON.KFSD.FZ.W.0003.141004T0700Z-141004T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
658 PM CDT FRI OCT 3 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WEATHER CONDITIONS...NORTHWEST WINDS WILL CONTINUE TO FALL BELOW
  ADVISORY LEVELS THROUGH THE EVENING. TEMPERATURES AFTER
  MIDNIGHT ARE EXPECTED TO FALL BETWEEN 27 AND 32 DEGREES FOR A
  FEW HOURS PRIOR TO DAYBREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ071-072-080-081-090-040100-
/O.EXP.KFSD.WI.Y.0016.000000T0000Z-141004T0000Z/
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-JACKSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
JACKSON...LAKEFIELD
658 PM CDT FRI OCT 3 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS WILL CONTINUE TO FALL BELOW ADVISORY LEVELS THROUGH THE
EVENING.

$$
104 
WWUS73 KFSD 040204
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
904 PM CDT FRI OCT 3 2014


IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-041015-
/O.CON.KFSD.FZ.W.0003.141004T0700Z-141004T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
904 PM CDT FRI OCT 3 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
SATURDAY...

* WEATHER CONDITIONS...TEMPERATURES AFTER MIDNIGHT ARE EXPECTED
  TO FALL BETWEEN 27 AND 32 DEGREES FOR A FEW HOURS PRIOR TO
  DAYBREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
964 
WWUS73 KFSD 040813
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
313 AM CDT SAT OCT 4 2014


IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-041400-
/O.CON.KFSD.FZ.W.0003.000000T0000Z-141004T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
313 AM CDT SAT OCT 4 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WEATHER CONDITIONS...TEMPERATURES WILL FALL BETWEEN 27 AND 32
  DEGREES FOR A FEW HOURS PRIOR TO DAYBREAK SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
512 
WWUS73 KFSD 041349
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
849 AM CDT SAT OCT 4 2014

IAZ001>003-012>014-020>022-031-032-MNZ089-097-098-NEZ013-014-
SDZ038>040-050-052>071-041500-
/O.EXP.KFSD.FZ.W.0003.000000T0000Z-141004T1400Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-NOBLES-PIPESTONE-ROCK-DIXON-DAKOTA-
BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-
MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-
DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
849 AM CDT SAT OCT 4 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

MUCH OF THE AREA FELL INTO THE UPPER 20S THIS MORNING BUT
TEMPERATURES WILL REBOUND BACK INTO THE 50S BY THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 2, 10:30 PM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Oct 2, 10:30 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 PM CDT THU OCT 2 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 309 PM CDT THU OCT 2 2014

MAIN STORY FOR TONIGHT AND TOMORROW WILL BE THE PASSAGE OF A STRONG
COLD FRONT PRESENTLY EXTENDING FROM WESTERN NORTH DAKOTA THROUGH
NORTHWESTERN SOUTH DAKOTA. THIS SYSTEM IS EXPECTED TO PUSH INTO THE
WESTERN PORTIONS OF OUR CWA DURING THE MID EVENING HOURS...THEN
SWEEP ACROSS THE REMAINDER OF THE AREA THROUGH THE OVERNIGHT HOURS.
WITH STRONG COLD AIR ADVECTION/RAPID SURFACE PRESSURE RISES/A
TIGHTENING SURFACE GRADIENT...ANTICIPATE WINDS TO RAMP UP BEHIND THE
BOUNDARY...AND COULD BRIEFLY REACH WIND ADVISORY CRITERIA JUST
BEHIND THE FEATURE. EVEN SO...WITH ONLY A SHORT DURATION OF ADVISORY
CRITERIA WINDS EXPECTED...ELECTED NOT TO ISSUE ANY TYPE OF
HEADLINE...WITH SOME TYPE OF A SHORT FUSED PRODUCT SEEMING MORE
APPROPRIATE. OTHERWISE...THERE WILL BE ANOTHER WEAK SHORTWAVE
DROPPING THROUGH NEBRASKA OVERNIGHT...SO CANNOT RULE OUT A LIGHT
SHOWER THROUGH OUR FAR SOUTHWESTERN ZONES DURING THE EARLY NIGHT
TIME HOURS. WITH THE COLD AIR ADVECTION...TEMPERATURES WILL BEGIN TO
PLUNGE OVERNIGHT...WITH LOWS BOTTOMING OUT IN THE UPPER 30S TO LOWER
40S.

AS HAS BEEN ADVERTISED FOR A COUPLE OF DAYS...FRIDAY WILL BE A WINDY
DAY...AND ALTHOUGH THE STRONGEST COLD AIR ADVECTION/STRONGER
PRESSURE RISES WILL BE EAST OF OUR AREA...WINDS AT THE TOP OF THE
MIXED LAYER WILL BE RUNNING AROUND 40 TO 50 KTS. IN LIGHT OF
THAT...ELECTED TO ISSUE A WIND ADVISORY FROM MID MORNING ON FRIDAY
TO EARLY FRIDAY EVENING. WILL HAVE STRATOCUMULUS
DEVELOPMENT...ESPECIALLY IN OUR EAST WITH THE VERY COLD AIR
ALOFT...AND WITH 850 MB TEMPERATURES RUNNING IN THE RANGE OF 0 TO -4
DEGREES C...HIGHS WILL TOP OUT IN THE MID 40S TO LOWER 50S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 309 PM CDT THU OCT 2 2014

WHILE THE STRONG WINDS WILL SLOWLY ABATE FRIDAY NIGHT...A TOLERABLE
BREEZE SHOULD REMAIN TO THE END OF THE NIGHT WEST AND OF COURSE THE
BREEZE WILL BE A LITTLE STRONGER TO THE EAT AT THE END OF THE NIGHT.
CURRENT MODEL PROJECTIONS SHOW THE BREEZE A TAD STRONGER AT 12Z
SATURDAY THAN PREVIOUS RUNS AND THIS SHOULD KEEP TEMPERATURES FROM
GETTING TOO FRIGID IN THE COLD AIR. THEY MIGHT FEEL FRIGID...CAN YOU
SPELL WIND CHILL ALREADY? HOWEVER...WITH FROST OUT OF THE PICTURE
DUE TO THE WINDS AND DRY AIR/LOW DEW POINTS...AND LIKELY FREEZING
TEMPERATURES EXPECTED TO HANG CLOSE TO THAT MARK AT WORST...HAVE
DECIDED AFTER COORDINATION TO HOLD OFF ON ISSUING A FREEZE WARNING.
WILL CONTINUE MENTION OF A LIGHT FREEZE IN THE HAZARDOUS WEATHER
OUTLOOK. OF COURSE THE FREEZE WARNING DECISION CAN BE REVISITED IN
THE NEXT FORECAST. SKIES BY THE WAY SHOULD BE FAIRLY CLEAR FRIDAY
NIGHT.

SATURDAY WILL BE COOL BUT NOT AS CHILLY AS FRIDAY WITH WARMING
ALREADY STARTING BEHIND THE RAPIDLY MOVING TROUGH. HIGH
TEMPERATURES RANGING FROM 50 NORTHEAST TO 60 SOUTHWEST LOOK GOOD.
MIDDLE AND HIGH CLOUDS WILL BEGIN TO INCREASE IN THE WARM ADVECTION
PATTERN AND WITH A NORTHWESTERLY SHORT WAVE APPROACHING. THIS WAVE
COULD BRING A FEW LIGHT SHOWERS SATURDAY NIGHT INTO SUNDAY...BUT
HAVE OPTED FOR NOW TO KEEP POPS BELOW THE MENTION THRESHOLD DUE TO
THE WEAKNESS OF THE SYSTEM AND THE DRY LOWER LEVEL AIR ANY LIGHT
RAIN WOULD BE FALLING INTO. SATURDAY NIGHT AND SUNDAY SHOULD
THEREFORE BE PARTLY TO POSSIBLY MOSTLY CLOUDY AND JUST A FEW DEGREES
MILDER.

MONDAY AND TUESDAY SHOULD BE DRY WITH CONTINUED SLOW WARMING. THE
WARMING COULD PICK UP JUST A BIT BY WEDNESDAY AS THE UPPER FLOW
BECOMES WESTERLY/ZONAL FOR A WHILE. WILL GO WITH THE EXTENDED
GUIDANCE CHANCE OF SHOWERS/STORMS SOUTHEAST FOR THURSDAY. PRESENCE
AND TIMING OF SUPPORT SHOWING ON THE 12Z GFS IS IN QUESTION...BUT
IT DOES LOOK LIKE THERE WILL BE SOME MOISTURE INCREASE FROM THE
SOUTHERN PLAINS BY THEN AS THE ZONAL UPPER FLOW GAINS LONGEVITY.
TEMPERATURES THURSDAY SHOULD BE PRETTY CLOSE TO NORMAL WITH HIGHS IN
THE 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY EVENING)
ISSUED AT 1030 PM CDT THU OCT 2 2014

COLD FRONT WILL PUSH ACROSS THE AREA TONIGHT WITH STRONG NORTHWEST
WINDS BEHIND IT. FRONT IS JUST THROUGH KHON AND WILL APPROACH KFSD
AND KSUX BY 05Z OR 06Z. SHOULD SEE WIND GUSTS OF 30 TO 40 KTS BEHIND
THIS FRONT...WHICH WILL REMAIN IN PLACE THROUGH THE DAY FRIDAY.
COULD SEE SOME DECREASE IN SPEEDS FOR A PERIOD LATER TONIGHT...BUT
EVEN IF THIS DID OCCUR WINDS WOULD PICK RIGHT BACK UP AFTER SUNRISE.
SHOULD STAY VFR...WITH STRATOCU MOVING IN BEHIND THE FRONT BASED
AROUND 3500 FEET. NOT OUT OF THE QUESTION THIS COMES IN HIGH END
MVFR...BUT BEST CHANCE OF THIS IS ACROSS SOUTHWEST MINNESOTA SO WILL
LEAVE OUT OF THE TAFS FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR SDZ038>040-050-
     052>071.

MN...WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR MNZ071-072-080-
     081-089-090-097-098.

IA...WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR IAZ001>003-
     012>014-020>022-031-032.

NE...WIND ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR NEZ013-014.

&&

SHORT TERM...JM
LONG TERM...
AVIATION...CHENARD
Hazardous weather outlook, Oct 2, 10:14 AM CDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1014 AM CDT THU OCT 2 2014

IAZ003-014-021-022-032-031515-
DICKINSON-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
1014 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHWEST WINDS WILL INCREASE DRAMATICALLY TONIGHT FOLLOWING A
COLD FRONT...AND IT WILL REMAIN WINDY THROUGH FRIDAY. EXPECT WIND
SPEEDS OF 25 TO 40 MPH...WITH OCCASIONAL HIGHER GUSTS TO AROUND 45
MPH POSSIBLE. FOLLOWING THE WIND LATE FRIDAY NIGHT AND EARLY
SATURDAY MORNING...TEMPERATURES WILL BOTTOM OUT AROUND 31 OR 32
DEGREES POSSIBLY GIVING A LIGHT FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001-002-012-013-020-031-MNZ071-072-080-081-089-090-097-098-
NEZ013-014-SDZ038>040-050-052>071-031515-
LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-WOODBURY-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-
DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-
YANKTON-CLAY SD-UNION-
1014 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NORTHWEST WINDS WILL INCREASE DRAMATICALLY TONIGHT FOLLOWING A
COLD FRONT...AND IT WILL REMAIN WINDY THROUGH FRIDAY. EXPECT WIND
SPEEDS OF 25 TO 40 MPH...WITH OCCASIONAL HIGHER GUSTS TO AROUND 45
MPH POSSIBLE. FOLLOWING THE WIND LATE FRIDAY NIGHT AND EARLY
SATURDAY MORNING...TEMPERATURES WILL BOTTOM OUT AT 30 TO 33 DEGREES
POSSIBLY GIVING A LIGHT FREEZE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in South Dakota, 2014Freeze Warnings in Iowa, 2014Freeze Warnings in Minnesota, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.